Alert archive / Texas / Gale Warnings in 2022

Gale Warning 7, NWS Corpus Christi, TX

February 11, 2022

NWS Corpus Christi, TX issued this gale warning at Feb 11, 2022, 2:58 PM CST. It took effect at Feb 12, 2022, 3:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 2:58 PM CST (20:58 UTC)
In effect from
Feb 12, 2022, 3:00 PM CST
Expired
Feb 13, 2022, 12:00 AM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Feb 11, 12:02 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 11, 12:02 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1202 PM CST Fri Feb 11 2022

.AVIATION...

/18Z TAFs/ VFR through at least 06Z SAT before low level clouds
develop at MVFR/IFR levels. Rain chances increase early Saturday
morning ahead of the approaching cold front. Rain chances really
focus more across ALI-CRP, but can stretch far west as LRD and far
east as VCT. COT should remain on the dry side. With clouds and
rain, have also kept low VSBYs around MVFR and IFR, potentially
dropping to LIFR near VCT. Improvements are expected between
13-15Z, but MVFR CIGs may linger just outside the current TAF
period. General S-ly wind 8-15 KTs will become a bit more variable
through the evening as winds diminish further. The front should
reach COT-VCT around 14Z, moving south reaching LRD-ALI-CRP around
15Z. North-northeast wind 10-15 KTs is initially expected behind
the front, but should increase further after 18Z.

&&

PREV DISCUSSION... /Issued 404 AM CST Fri Feb 11 2022/

SHORT TERM (Today through Saturday)...

As an upper level short wave trough approaches the region, southerly
flow will continue to advect a warmer and more moist airmass into
South Texas. By Friday afternoon, PWATs are expected to increase to
0.8" with PWATs peaking near 1.0" with the frontal passage. The pre-
frontal trough is expected to reach the northern counties by Saturday
morning with the cold front sweeping through South Texas Saturday
afternoon. Scattered showers are expected late Saturday
morning/early Saturday afternoon with the best chances for rain near
mid-day. Rain chances should begin to taper off Saturday afternoon
into Saturday evening. With the increase in moisture and relatively
calm winds ahead of the front, areas of patchy fog will be possible
tonight from the Brush Country to the Victoria Crossroads.

With southerly flow continuing today, high temperatures are expected
to climb into the lower to mid 80s across the Rio Grande and Brush
Country while remaining the the mid to upper 70s closer to the
coast. After the frontal passage Saturday, max temperatures will
struggle to break 70 degrees. Temperatures tonight will remain
chilly with temperatures ranging within the lower to upper 50s.

LONG TERM (Saturday Night through Thursday)...

Long term period starts with a cool and dry airmass settling in
behind the Saturday cold front. Low temperatures could approach
freezing, mainly northern inland areas. Any freezing conditions
would likely be too brief to warrant a freeze watch, but if the
forecast trends colder, will have to consider it. Clear skies and
surface ridge axis right over the area support sufficient cooling.

Ridging gradually shifts eastward with onshore flow returning by
Monday. This will lead to a steady increase in surface moisture and
a gradual warming of temperatures. By mid-week conditions are
looking favorable for sea fog as dpts rise into the upper 50s and
eventually lower 60s with water temps currently in the mid and upper
50s.

By the latter half of the week the pattern gets a little more
complicated with a cut off mid-level low ejecting from Southern
California across the Rockies and quickly through the midwest while
another short wave/potential cut off low moves in to replace it.  At
the surface a cold front is forecast to move through South Texas on
Thursday. This is pretty consistent between models and over the past
few days.  The second piece of energy is the change and though all
models are showing it, the strengths are different. The main
difference in sensible weather is with the GFS developing isentropic
lift Friday to return rain chances. This is beyond the end of the
forecast period, but something to keep an eye on going forward.

MARINE...

A weak to moderate southerly flow is expected to continue today and
tonight ahead of the approaching cold front. The cold front is
expected to sweep across the local waters late tonight/early
tomorrow morning with Small Craft Advisory conditions likely
Saturday morning before strengthening to Gale force by the
afternoon. Isolated showers will be possible tonight across the
offshore waters ahead of the front, with scattered showers and
thunderstorms expected early Saturday morning through the afternoon
with the frontal passage. Strong northerly flow is expected
Saturday afternoon through early Sunday morning. The offshore flow
will become weak Sunday night with a weak to moderate onshore
flow forming Monday into Tuesday. Sea fog will become possible by
the middle of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  56  68  38  62  /   0   0  40  10   0
Victoria          76  51  62  33  62  /   0  10  30  10   0
Laredo            81  58  67  39  66  /   0   0  30   0   0
Alice             80  54  69  36  65  /   0   0  40  10   0
Rockport          70  55  66  39  60  /   0   0  40  10   0
Cotulla           82  54  65  35  68  /   0   0  20   0   0
Kingsville        78  54  70  37  63  /  10   0  50  10   0
Navy Corpus       70  58  67  43  58  /  10  10  50  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Saturday afternoon through Saturday evening For
     the following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Feb 11, 5:33 AM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
533 AM CST Fri Feb 11 2022

TXZ229>234-239>247-342>347-442-443-447-121145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
533 AM CST Fri Feb 11 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated fire weather conditions will be possible Saturday
afternoon into Saturday evening behind the cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-121145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
533 AM CST Fri Feb 11 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Gale Watch is in effect for Saturday afternoon/evening for
frequent gale force wind gusts behind a cold front. A small craft
advisory may be needed in advance of the gales.

Small Craft Advisory conditions will be possible again by the middle
of next week as low pressure strengthens over the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:08 AM CSTGale WatchCRP12 hr
Feb 11, 2:58 PM CSTSmall Craft AdvisoryCRP24 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.